Tuesday, January 17, 2006

New Impotence Drug Warning for those with CVD

Impotency drugs such as Viagra and Cialis may be associated with increased risk of damage to the optic nerve in some men with cardiovascular disease (CVD), a British Journal of Ophthalmology study suggests.

Men who had had a heart attack were 10 times more likely to have optic nerve damage if they had taken Viagra or Cialis before their diagnosis.

Men with high blood pressure were also more likely to have optic nerve damage if they had taken these drugs, although this was not statistically significant.

They believe the drugs may heighten the risk of NAION (non-arteritic anterior ischaemic optic neuropathy or reduced blood flow to the optic nerve) in those with vascular disease, who are already more susceptible.

"Any patient who has endured a sudden severe loss of vision, and is prescribed Viagra or Cialis, should tell their doctor first," said ophthalmologist Dr Gerald McGwin, of Alabama University.

As impotence may be a sign of heart disease, a discussion with your physician about the potential risk associated with impotence drugs is suggested.

0 Comments:

Post a Comment

<< Home